MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced postoperative degree error occurred relative to target degree and at 2 months after surgery, spherical of equivalent (se) was -1.0d and far visual acuity was 0.2 (1.2).The iol was exchanged for another lens model following the initial implant procedure.Approximately after 3 months from initial procedure, the patient's far visual acuity had improved to 1.0 (1.2).The surgeon suspected that the power of the iol that was removed may not have been the indicated 22.5d.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating the patient complained that her vision in the left eye was worse than before surgery, which made it difficult for her to read, which she loved, and that she had difficulty seeing in the distance as well as in the near vision, every time she came to the clinic for three months after the surgery.This may have been a problem with the power of the inserted lens.The symptoms were resolved post explantation.Additional information was requested.
 
Additional Manufacturer Narrative
The product was returned for analysis.Iol returned immersed in solution inside a specimen container.Both haptics are intact.The optic is scratched/marked-rejectable.The lens was measured on the (b)(6) 2024.Iol met specification.The reporter stated she required us to re-measure the power of the iol in question.The root cause for the reported complaint could not be determined.The sample evaluation confirms the iol is within the specification ranges for suspect device.Based on the results from the product history record, the measured lens fell within the optical performance and image quality specification parameters.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20134140
Report Number9612169-2024-00858
Device Sequence Number15275659
Product Code MFK
UDI-Device Identifier00380652408189
UDI-Public00380652408189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.230
Device Lot Number25424080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale